Alert archive / Georgia / Tornado Warnings in 1995
Tornado Warning 46, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Nov 7, 1995, 6:50 PM EST for Glynn County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 7, 1995, 6:50 PM EST (23:50 UTC)
- Expired
- Nov 7, 1995, 7:30 PM EST
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Glynn County, GA
The radar
The Jacksonville radar (KJAX), 83 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 7:10 PM EST | Tornado F1 | Brunswick, GA | Ripped the roof and damaged Charter-By-The-Sea Hospital and lifted the roof off a convenience store in Brunswick. Structural damage was also reported to a marina. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 072351 TORJAX GAC127-080030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 650 PM EST TUE NOV 7 1995 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 730 PM EST FOR PERSONS IN THE FOLLOWING LOCATIONS ... IN SOUTHEAST GEORGIA ...GLYNN COUNTY AND THE ADJOINING COASTAL WATERS. AT 650 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO MOVING EASTWARD THROUGH WESTERN GLYNN COUNTY. THE PARENT HTUNDERSTORM SHOULD MOVE THOUGH BROOKMAN AND GEORGETOWN BY 705 PM AND THEN INTO THE BRUNSWICK AND ST SIMONS ISLAND AREAS BETWEEN 705 AND 730 PM. TORNADOES HAVE OCCURRED IN SOUTHEASTERN GEORGIA THIS EVENING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. MOHLIN/SANDRIK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 7, 2:57 PM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Nov 7, 2:57 PM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EST TUE NOV 7 1995 CLDFNT WL PUSH INTO FCST AREA THIS EVENG STRONG THUNDERSTORMS DVLPNG AS PROG. SVR TSTMS THREAT OVR NRN 2/3 OF FCST AREA BEGINNING TO BE. LOW CAPE COMPENSATED BY MOISTURE AND SHEAR...SQUALL LINE AND SUPERCELL BOTH EVIDENT. ETA WAS ESPECIALLY GOOD WITH EARLIER TIMING. WED CLEARING LATER THAN THOUGHT WITH SHWRS ENDG BY 16Z. SSI EB 060/068 045/066 045 13730 JAX EB 063/069 046/068 052 13530 GNV EB 065/072 040/069 055 13520 WELSH
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 3:42 PM EST | Severe Thunderstorm Warning | JAX | Clinch | 33 min |
| Nov 7, 3:50 PM EST | Severe Thunderstorm Warning | JAX | Jeff Davis | 25 min |
| Nov 7, 4:21 PM EST | Severe Thunderstorm Warning | JAX | Coffee | 69 min |
| Nov 7, 4:39 PM EST | Tornado Warning | JAX | Coffee | 51 min |
| Nov 7, 4:57 PM EST | Severe Thunderstorm Warning | JAX | Bacon, Ware | 48 min |
| Nov 7, 5:18 PM EST | Tornado Warning | JAX | Ware | 27 min |
| Nov 7, 5:25 PM EST | Tornado Warning | JAX | Bacon, Pierce | 50 min |
| Nov 7, 5:30 PM EST | Severe Thunderstorm Warning | JAX | Clinch | 45 min |
| Nov 7, 5:42 PM EST | Severe Thunderstorm Warning | JAX | Wayne | 48 min |
| Nov 7, 5:51 PM EST | Tornado Warning | JAX | Ware | 39 min |
| Nov 7, 6:04 PM EST | Severe Thunderstorm Warning | JAX | Clinch, Echols | 56 min |
| Nov 7, 6:17 PM EST | Severe Thunderstorm Warning | JAX | Brantley | 43 min |
| Nov 7, 6:32 PM EST | Severe Thunderstorm Warning | JAX | Camden, Charlton, Glynn | 58 min |
Nearby
Tornado Warnings in Georgia, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.